Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
srod674

Accutane/Amnesteem Log

Recommended Posts

Hi all-

I'm a 35 year old female starting Amnesteem 40 mg a day. I took my first pill today. My acne is mostly persistent. I tried Retin-A and Taz plus antibiotics and nothing worked. So here I am!

I took Accutane 80 mg back in 2001 for severe cystic acne on my chin. It worked and I stayed clear for many years. Here are a few pics. They're not that great but give you a general idea of my starting point.

post-103887-1271960941_thumb.jpg

post-103887-1271961666_thumb.jpg

post-103887-1271960941_thumb.jpg

post-103887-1271961666_thumb.jpg

Share this post


Link to post
Share on other sites

Hi Juliet- I'm on day 6. The first few days I seemed to clear almost completely. I've gotten a few new ones on my cheeks (typical spot for me). My nose is starting to peel a bit. So far no bad side effects. My lips aren't bad yet either. How about you...how are you doing?

Share this post


Link to post
Share on other sites

Hello, My son is 17 and is taking 40mg a day. He is on his 2nd wk and today mentioned that he gets stomach cramps after eating. Has anyone had this side effect. I've read a lot about IBD and am a little nervous.

Share this post


Link to post
Share on other sites

So I'm on Day 11. Although my face looks smoother all over, I'm having a bad break out. My guess is, this is my IB. We'll see...each day I keep preparing myself for it to get even worse. Knowing that it will be clear soon keeps my spirits up!

Share this post


Link to post
Share on other sites

Hey! I'm STILL suffering from the IB and I'm on day 16...maybe this is just how my skin is going to be for the entirety of the treatment.

Way to stay positive though...I could use some positive vibes may way, it is really getting me down!

Share this post


Link to post
Share on other sites

Hi Juliet! I know, it must be so frustrating for your IB to still be going on. Unfortunately I know there are people who break out their entire course. But, then they clear up after stopping. I don't think it's a high percentage of those on Accutane that this happens to. Thank goodness!

I'll post a few pics tonight after I wash my face. I've been going makeup free as much as possible but the big red one on my cheek was staring back at me so I gave in and put some makeup on!! :confused:

Hang in there...just keep thinking about beautiful, clear, smooth skin and you'll be smiling in no time!

Share this post


Link to post
Share on other sites

Day 12. Even though I have a few pimples, you can see that my skin is smoother. It's made it easier to go places without makeup. I still have a long way to go....

post-103887-1272975209_thumb.jpg

post-103887-1272975209_thumb.jpg

Share this post


Link to post
Share on other sites

17 days in....My skin looks so much better. I have a few on my chin that are healing up and a few new ones popped up on my forehead. No bad side effects. My eyes are a bit dry but nothing a few drops doesn't help. I've been smothering my lips with Aquaphor at night and it has seemed to help. So far so good!

Share this post


Link to post
Share on other sites

Thanks Herecomesthesun! How did it go for you moving from 40 mg up to 80? I'm hoping my Derm will up my dosage at the end of this month but I guess it will depend on my bloodwork. Just curious if you noticed a big difference and if so, what did you experience?

Share this post


Link to post
Share on other sites

Well, my first 30 days are complete and my skin is clear. I keep waiting for another breakout but it hasn't happened yet. I've also noticed the blackheads that seemed to pop up on my forehead and nose after starting Accutane have gone away. My skin is tight and feels dry after I wash it but it's not bad. I've only had peeling on pimples that have dried up. My lips are dry of course but nothing to complain about. I'm trying to not get too excited since I may just break out again but I'm going to enjoy this clear skin for now! :D

My next Derm appointment is Monday so we'll see if I stay at 40 mg or go up.

post-103887-1274445725_thumb.jpg

post-103887-1274445725_thumb.jpg

Share this post


Link to post
Share on other sites

Day 11 in my 2nd month and no pimples. Lately when I get one, it's just one at a time. My husband and friends have noticed and it feels good to hear compliments! I haven't been wearing any makeup. I don't know if that makes a difference or not. On Sundays I still put a little concealer on my scars and I love my mascara and lip gloss but no foundation. With the warmer weather it's easier to go without makeup...for me any way. My Derm kept me at 40 mg but said she might increase my dosage next month. We'll see....

Share this post


Link to post
Share on other sites

I'm on my second week in my 3rd month and so far still clear. My doc upped my dose to 60 mg so now I'm taking Claravis instead of Amnesteem. I haven't noticed a difference in the medication. However, my face is very dry now. I'm flaking and my cheeks feel rough. This is how I remember my skin feeling the first time I took Accutane about 10 years ago. I guess that's because I started out at 80 mg. Something else I have noticed...wow, does this medicine attract the sun! I was on vacation last week and put spf 50 on my entire body and I still had to be careful. I honestly didn't think I'd get much sun this summer but lo and behold, I have a tan. I limited my time but it doesn't matter. My nose has gotten very dry and my lips are super dry..so dry I have to have something on them at all times. What a difference going from 40 mg to 60. I almost walked out of the doctor's office still at 40 mg because I was worried about the higher dosage making my joints feel worse but I decided to do it any way. I want to get this over with so as long as my blood work is good, I can tolerate some stiffness!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×